ContentsSynopsisCodesDifferential Diagnosis & PitfallsBest TestsDrug Reaction Data
Drug-induced hypotension
Print
Other Resources UpToDate PubMed

Drug-induced hypotension

Print Images (1)
Contributors: Benjamin L. Mazer MD, MBA
Other Resources UpToDate PubMed

Synopsis

Medications are a common cause of hypotension, particularly in the elderly. Medications most commonly cause orthostatic hypotension. In severe cases, drug-induced orthostatic hypotension can lead to syncope, falls, or ischemia to vital organs. Rapid changes in medications or new illnesses may exacerbate drug-induced orthostatic hypotension. Many drugs are implicated in orthostatic hypotension, but some of the more common ones include calcium channel blockers, beta blockers, diuretics, vasodilators, dopaminergic drugs, and antipsychotics. Discontinuing the offending drug usually resolves the hypotension.

Codes

ICD10CM:
I95.2 – Hypotension due to drugs

SNOMEDCT:
234171009  – Drug-Induced Hypotension

Differential Diagnosis & Pitfalls

Best Tests

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

Last Updated: 04/14/2016
Copyright © 2019 VisualDx®. All rights reserved.
Drug-induced hypotension
Print 1 Images
Drug-induced hypotension : Blurred vision, Dizziness, Headache, Syncope, Generalized weakness, Presyncope, Sudden onset in minutes, HR increased, BP decreased
Copyright © 2019 VisualDx®. All rights reserved.